Alert archive / Florida / Small Craft Advisories in 2025
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 6, 2025, 3:17 PM EST. It took effect at Jan 7, 2025, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2025, 3:17 PM EST (20:17 UTC)
- In effect from
- Jan 7, 2025, 1:00 AM EST
- Expired
- Jan 7, 2025, 4:19 PM EST
- In force
- 15 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
121 WHUS72 KKEY 062017 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 317 PM EST Mon Jan 6 2025 GMZ032>035-043-044-053>055-073>075-070430- /O.NEW.KKEY.SC.Y.0002.250107T0600Z-250107T2100Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 317 PM EST Mon Jan 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds near 20 knots with gusts up to 30 knots expected. Seas in the Deep Gulf up to 7 feet. * WHERE...Straits of Florida, Hawk Channel from Craig Key to Halfmoon Shoal, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ DP
5 follow-up statements
840 WHUS72 KKEY 070327 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1027 PM EST Mon Jan 6 2025 GMZ032>035-043-044-053>055-073>075-071130- /O.CON.KKEY.SC.Y.0002.250107T0600Z-250107T2100Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 PM EST Mon Jan 6 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds near 20 kt with gusts up to 30 kt expected. * WHERE...Straits of Florida, Hawk Channel from Craig Key to Halfmoon Shoal, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ AP
575 WHUS72 KKEY 070922 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 422 AM EST Tue Jan 7 2025 GMZ042-052-072-071600- /O.EXB.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 422 AM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds near 20 knots. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032>035-043-044-053>055-073>075-071600- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 AM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel from Craig Key to Halfmoon Shoal, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
034 WHUS72 KKEY 071012 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 512 AM EST Tue Jan 7 2025 GMZ031-071600- /O.EXA.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 512 AM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds near 20 knots. * WHERE...Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032>035-042>044-052>055-072>075-071600- /O.CON.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 512 AM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
584 WHUS72 KKEY 071528 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1028 AM EST Tue Jan 7 2025 GMZ031>035-042>044-052>055-072>075-072200- /O.CON.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1028 AM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds near 20 knots. * WHERE...Florida Bay, Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas.. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV
898 WHUS72 KKEY 072119 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 419 PM EST Tue Jan 7 2025 GMZ031>035-042>044-052>055-072>075-072230- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-250107T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 PM EST Tue Jan 7 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased and seas have subsided below Small Craft Advisory criteria, therefore the Small Craft Advisory is cancelled. However, Small craft should continue to exercise caution for moderate to occasional fresh breezes, and seas up to 6 feet in the Straits of Florida and southeastern Gulf of Mexico. $$ MJV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:37 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 11:37 AM EST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Key West FL 1137 AM EST Mon Jan 6 2025 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1031 AM EST Mon Jan 6 2025 A fairly mild day is unfolding along the Florida Keys. Visibile satellite imagery shows some cloud cover transversing the area, but it isn't widespread and we should see some gradual clearing, and abundant sunshine through the afternoon. At 11 AM, surface observations showed temperatures in the mid to upper 70s with accompanying dew points in the mid 60s. This is just a little bit on the warmer side of average for January, but previous forecast discussions have mentioned a cold front moving through later tonight that will knock temperatures down a bit. Let's enjoy this milder weather while it lasts! Our KBYX radar may be a little misleading as we write this late morning/early afternoon update. While there are some returns that are showing up in the vicinity of Key West, these returns aren't moving and they don't line up with any cloud cover. This may just be some noise associated with an inversion near 875mb noted on the 12Z sounding from this morning. However, there is also a seemingly quick moving line that is tracking across the Upper Keys. At first glance, it looks like a line of light showers. But after looking at the Florida DOT traffic cameras in the vicinity of this activity, it doesn't look like there is any measurable rainfall making it to the surface. There may be a few sprinkles out there, but nothing that warrants an update to the entire forecast package at this time. Will go ahead and continue to advertise a relatively quiet day giving way to a cold front overnight that will bring down temperatures and dew points for the week. && .MARINE... Issued at 1031 AM EST Mon Jan 6 2025 There are no watches, warnings, or advisories in effect across local waters, but Small Craft Advisories may be needed for increasing winds during the overnight hours tonight as a cold front moves through the area. From synopsis, moderate southerly breezes will slacken from the southwest over the course of today as a cold front moves across the eastern Gulf of Mexico. This front will sweep through the Keys waters tonight, followed by fresh to strong northerly breezes which will persist through Tuesday. Moderate northerly breezes will prevail from Tuesday night through Thursday, as a large area of high pressure moves slowly eastward across the central and eastern United States. Breezes will then veer from northeast to southeast Thursday night through Friday night, as low pressure and an associated cold front moves east across the Gulf of Mexico. && .AVIATION... (15Z TAFS) Issued at 1031 AM EST Mon Jan 6 2025 VFR conditions are expected to continue through the afternoon and into the evening hours. A cold front currently extends from southern Georgia southwestward through the Gulf of Mexico and into the northern Bay of Campeche. This front is expected to pass through approximately 07/04-06z. There may be a brief period of MVFR CIGs with the passage of the front and shortly thereafter. The best chance time for this is between ~07/04z to ~07/12z. Any brief shower will also be responsible for potential MVFR CIGs. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 64 68 59 / 0 20 0 0 Marathon 78 62 67 55 / 0 20 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...DP Aviation/Nowcasts....MJV Data Acquisition.....MJV Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 6, 4:23 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 423 AM EST Mon Jan 6 2025 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 423 AM EST Mon Jan 6 2025 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected for today. Small Craft Advisories may be required for portions of the Keys coastal waters tonight due to strong northwest to north winds behind a cold front. No other hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory may be required into Tuesday due to strong northerly winds behind the cold front. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Florida, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.